Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 7, 2017, 3:48 AM MST. It took effect at Feb 7, 2017, 12:09 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 3:48 AM MST (10:48 UTC)
- In effect from
- Feb 7, 2017, 12:09 PM MST
- Expired
- Feb 8, 2017, 2:07 AM MST
- In force
- 14 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
939 WWUS75 KPIH 071048 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 348 AM MST Tue Feb 7 2017 IDZ020-021-072200- /O.NEW.KPIH.WI.Y.0003.170207T2100Z-170208T1200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 348 AM MST Tue Feb 7 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 5 AM MST Wednesday. * IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON AND CONTINUE INTO TONIGHT. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY WHEN EXPERIENCING CROSSWINDS. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT...IDAHO FALLS...REXBURG...ARCO...THE INL COMPLEX AND MUD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
296 WWUS75 KPIH 071634 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 934 AM MST Tue Feb 7 2017 IDZ020-021-081200- /O.CON.KPIH.WI.Y.0003.170207T2100Z-170208T1200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 934 AM MST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY... * IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON AND CONTINUE INTO TONIGHT. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY WHEN EXPERIENCING CROSSWINDS. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT...IDAHO FALLS...REXBURG...ARCO...THE INL COMPLEX AND MUD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
025 WWUS75 KPIH 071909 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1209 PM MST Tue Feb 7 2017 IDZ022-080000- /O.EXB.KPIH.WI.Y.0003.170207T1909Z-170208T0000Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 1209 PM MST Tue Feb 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY WHEN EXPERIENCING cross winds. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * LOCATIONS...Malad, Oakley, Malta, and Rockland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ020-021-080315- /O.CON.KPIH.WI.Y.0003.170207T2100Z-170208T1200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 1209 PM MST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON AND CONTINUE INTO TONIGHT. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY WHEN EXPERIENCING CROSSWINDS. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT...IDAHO FALLS...REXBURG...ARCO...THE INL COMPLEX AND MUD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
600 WWUS75 KPIH 072337 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 437 PM MST Tue Feb 7 2017 IDZ022-080045- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-170208T0000Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 437 PM MST Tue Feb 7 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds across the South Central Highlands have decreased below advisory levels. Therefore the wind advisory will be allowed to expire at 5 PM MST. $$ IDZ020-021-080745- /O.CON.KPIH.WI.Y.0003.000000T0000Z-170208T1200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 437 PM MST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * IMPACTS/TIMING...Strong winds will develop and continue through the evening. Difficult driving conditions can be expected especially when experiencing crosswinds. * WINDS...25 to 35 mph with gusts to around 50 mph. * LOCATIONS...Pocatello...American Falls...Blackfoot...Idaho Falls...Rexburg...Arco...the INL complex and Mud Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
200 WWUS75 KPIH 072339 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Pocatello ID 439 PM MST Tue Feb 7 2017 IDZ022-080045- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-170208T0000Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 439 PM MST Tue Feb 7 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds across the South Central Highlands have decreased below advisory levels. Therefore the wind advisory will be allowed to expire at 5 PM MST. $$ IDZ020-021-081200- /O.COR.KPIH.WI.Y.0003.000000T0000Z-170208T1200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 439 PM MST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * IMPACTS/TIMING...Strong winds will develop this evening and continue through tonight. Difficult driving conditions can be expected especially when experiencing crosswinds. * WINDS...25 to 35 mph with gusts to around 50 mph. * LOCATIONS...Pocatello...American Falls...Blackfoot...Idaho Falls...Rexburg...Arco...the INL complex and Mud Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
345 WWUS75 KPIH 080907 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 207 AM MST Wed Feb 8 2017 IDZ020-021-081015- /O.CAN.KPIH.WI.Y.0003.000000T0000Z-170208T1200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 207 AM MST Wed Feb 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:33 AM MST, 15 minutes earlier.
Area forecast discussion, Feb 7, 3:33 AM MST, 15 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 333 AM MST Tue Feb 7 2017 .SHORT TERM...Today and Wednesday. A steady stream of moisture continues this morning with rain and snow generally south of a Jerome to Driggs line. This is where most of the precipitation is occurring, with even some slushy snow down to lowest valleys floors on occasion. This band starts to lift north later this morning, and by afternoon is already through eastern Idaho. Some lingering precipitation mainly closer to the Wyoming border and also in the Sawtooths. A few showers will also remain possible elsewhere. Snow levels rise as the warm front and precipitation band shoots north, and by afternoon in most areas will range in the 5500-6500ft. They will be a little lower near Island Park and Monida, but actually closer to 7000ft across the southern highlands and also for the Sawtooths and Boulders. We almost forgot to mention, winds ramp up quickly AGAIN today. For winter headlines, we are extending (AGAIN) the warning for the southeast corner due to snow and increasing winds through this evening. Another 5-11" is possible above 6500ft, with a quick drop in amounts below that. We are going to issue a Winter Weather Advisory for the higher elevations of the south-central highlands AND the Magic Valley. For the highlands, this is above 5500ft and north toward the Lava Beds in the Magic Valley. Those areas will see a quick additional 3-4 inches before things warm up. For the Wood River Valley and Sawtooths, another 3-5" is possible IF the heavier snow reaches that far north. If not, expect about half that. For the rest of the area, we'll see anywhere from rain/snow mix with little/no accumulation up to 3", depending on location and elevation. Precipitation wise, overnight and Wednesday will mainly have light precipitation across the Sawtooths and eastern highlands, with a few showers possible elsewhere. Back to the wind, we are looking at another windy period especially late this afternoon through the overnight hours. We usually don't see very strong winds at night but this looks to be the exception. The pressure gradient tightens along with increasing mid level winds. We should see enough mixing to keep the winds going well into the night. The strongest winds will be across the Snake Plain and mid/upper slopes especially across the southern and eastern highlands. Sustained winds across the Plain reach 30-35mph with gusts into the 50s. For those highland areas, 25-35mph sustained with gusts in the 40s and 50s is forecast. The higher up you go, the higher the wind. For now, we will issue a Wind Advisory for the Snake Plain, with the idea that we may need to expand that. The winds will die down on Wednesday. Keyes .LONG TERM...Wednesday night through Tuesday night. Not much difference in the model solutions. A broad upper ridge over the west will do little to curb precip Wed night thru Thu night as Pac moisture continues to stream in. The ridge will keep temps up...and push snow levels up fairly high. Around a foot of snow looks possible in the upslope prone areas of the central mtns...and several inches in the eastern highlands by Fri morning. Most above 7000 ft. The rest of the area should see mainly rain. The light at the end of the tunnel finally arrives by Sunday...as upper ridging builds into the west coast. The upper ridge is expected to dominate with dry conditions and mild temps thru Tue night. Hedges && .AVIATION...Another wave moving thru the moist westerly flow today will result in widespread precip and low cigs thru this aftn. Conditions are expected to improve later this aftn. Snow this morn will change over to rain in the valleys...but will stay snow at KSUN and KDIJ. Winds will become stronger this aftn...and increase during the eve hours in the wake of the upper trof. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IDZ017-021>024. Wind Advisory from 2 PM this afternoon to 5 AM MST Wednesday for IDZ020-021. Winter Storm Warning until 11 PM MST this evening for IDZ023-025. Winter Weather Advisory until 11 AM MST this morning for IDZ017- 022. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:41 PM MST | High Wind Warning | PIH | 3 hr | |
| Feb 6, 9:52 PM MST | Wind Advisory | PIH | 5 hr | |
| Feb 7, 3:45 AM MST | Winter Weather Advisory | PIH | 7 hr | |
| Feb 7, 9:29 AM MST | Areal Flood Warning | PIH | Minidoka | 48 hr |
| Feb 7, 11:03 AM MST | Winter Storm Warning | PIH | 66 hr | |
| Feb 7, 11:37 AM MST | Areal Flood Warning | PIH | Blaine, Cassia, Lincoln, Minidoka | 4 days |
| Feb 7, 12:49 PM MST | Flood Watch | PIH | 24 hr | |
| Feb 7, 1:08 PM MST | Areal Flood Warning | PIH | Custer | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.